MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MINI BASE PLATE 20MM POST; REVERSE SHOULDER PROSTHESIS BASE PLATE

ZIMMER BIOMET, INC. MINI BASE PLATE 20MM POST; REVERSE SHOULDER PROSTHESIS BASE PLATE
Catalog Number 00436202000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Discomfort (2330)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 40mm glenosphere cen +3lat ofs cat# 00436304000, lot# 66390309.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 3 months post implantation after complaining of discomfort.Prior to the revision, an x ray revealed what appeared to be a fractured taper that had disengaged from the glenosphere.A new glenosphere, bearing, and baseplate were implanted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.Visual examination of the returned product identified that the baseplate is damaged in several areas.The post of the baseplate is gouged and has also been rounded off.The top side of the baseplate is smeared and has positive material around the od.The od of the baseplate appears to have been cut during explant of the device.There are scratches and gouges on the od as well and some of the coating is missing.There is debris attached to the coating on the bottom side of the baseplate also.There is nothing stuck in the baseplate and there are no fractures.No measurements were taken of the baseplate due to the damage.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two views of the left shoulder demonstrates a reverse total shoulder arthroplasty.On the second image, there appears to be disassociation of the glenosphere from the glenoid base.No dislocation.No definite fracture.A definitive root cause cannot be determined.The reported event is confirmed for disassociation as x-rays were provided.No fracture was detected.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
MINI BASE PLATE 20MM POST
Common Device Name
REVERSE SHOULDER PROSTHESIS BASE PLATE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22001700
Report Number0001822565-2025-01335
Device Sequence Number7220522
Product Code PHX
UDI-Device Identifier00889024489448
UDI-Public(01)00889024489448(17)340522(10)66526038
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00436202000
Device Lot Number66526038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale